Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 15, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Dec 14, 2007, 4:06 PM CST for Kinney County, Maverick County, Val Verde County, Texas. It took effect at Dec 15, 2007, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2007, 4:06 PM CST (22:06 UTC)
- In effect from
- Dec 15, 2007, 12:00 PM CST
- Expired
- Dec 15, 2007, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Kinney County, TX, Maverick County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 34 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.1 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 142206 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 406 PM CST FRI DEC 14 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM CST SATURDAY... .A STRONG COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS LATE TONIGHT. WINDY AND MUCH DRIER CONDITIONS WILL DEVELOP ON SATURDAY. ACROSS THE RIO GRANDE VALLEY AND NEARBY PLAINS...RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND NORTHWEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED SATURDAY AFTERNOON. THIS WILL RESULT IN EXTREME FIRE BEHAVIOR. VEGETATION FUELS HAVE DRIED TO THE POINT OF BECOMING CURED FOR THE WINTER. TXZ183-202-217-151100- /O.NEW.KEWX.FW.W.0015.071215T1800Z-071215T2300Z/ VAL VERDE-KINNEY-MAVERICK- 406 PM CST FRI DEC 14 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM CST SATURDAY. A STRONG COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS LATE TONIGHT. WINDY AND MUCH DRIER CONDITIONS WILL DEVELOP ON SATURDAY. ACROSS THE RIO GRANDE VALLEY AND NEARBY PLAINS...RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND NORTHWEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED SATURDAY AFTERNOON. THIS WILL RESULT IN EXTREME FIRE BEHAVIOR. VEGETATION FUELS HAVE DRIED TO THE POINT OF BECOMING CURED FOR THE WINTER. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
3 follow-up statements
000 WWUS84 KEWX 151246 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 646 AM CST SAT DEC 15 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM CST SATURDAY... .A STRONG COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS THIS MORNING. WINDY AND MUCH DRIER CONDITIONS WILL DEVELOP BY LATE MORNING. RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND NORTHWEST WINDS OF 20 TO 30 MPH WILL OCCUR ACROSS THE RIO GRANDE VALLEY AND NEARBY PLAINS...RESULTING IN EXTREME FIRE BEHAVIOR. VEGETATION FUELS HAVE CURED FOR THE WINTER. TXZ183-202-217-160000- /O.EXT.KEWX.FW.W.0015.071215T1800Z-071216T0000Z/ VAL VERDE-KINNEY-MAVERICK- 646 AM CST SAT DEC 15 2007 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... A STRONG COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS THIS MORNING. WINDY AND MUCH DRIER CONDITIONS WILL DEVELOP BY LATE MORNING. RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND NORTHWEST WINDS OF 20 TO 30 MPH WILL OCCUR ACROSS THE RIO GRANDE VALLEY AND NEARBY PLAINS. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
000 WWUS84 KEWX 151302 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 702 AM CST SAT DEC 15 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST SATURDAY... .A STRONG COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS THIS MORNING. WINDY AND MUCH DRIER CONDITIONS WILL DEVELOP BY LATE MORNING. RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND NORTHWEST WINDS OF 20 TO 30 MPH WILL OCCUR ACROSS THE RIO GRANDE VALLEY AND NEARBY PLAINS...RESULTING IN EXTREME FIRE BEHAVIOR. VEGETATION FUELS HAVE CURED FOR THE WINTER. TXZ183-202-217-152115- /O.CON.KEWX.FW.W.0015.071215T1800Z-071216T0000Z/ VAL VERDE-KINNEY-MAVERICK- 702 AM CST SAT DEC 15 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... A STRONG COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS THIS MORNING. WINDY AND MUCH DRIER CONDITIONS WILL DEVELOP BY LATE MORNING. RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND NORTHWEST WINDS OF 20 TO 30 MPH WILL OCCUR ACROSS THE RIO GRANDE VALLEY AND NEARBY PLAINS. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
000 WWUS84 KEWX 152112 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 312 PM CST SAT DEC 15 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST SATURDAY... .A STRONG COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS THIS MORNING. WINDY AND MUCH DRIER CONDITIONS WILL DEVELOP BY LATE MORNING. RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND NORTHWEST WINDS OF 20 TO 30 MPH WILL OCCUR ACROSS THE RIO GRANDE VALLEY AND NEARBY PLAINS...RESULTING IN EXTREME FIRE BEHAVIOR. VEGETATION FUELS HAVE CURED FOR THE WINTER. TXZ183-202-217-160000- /O.CON.KEWX.FW.W.0015.000000T0000Z-071216T0000Z/ VAL VERDE-KINNEY-MAVERICK- 312 PM CST SAT DEC 15 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Dec 14, 3:48 PM CST, 18 minutes earlier.
Area forecast discussion, Dec 14, 3:48 PM CST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 348 PM CST FRI DEC 14 2007 .DISCUSSION... ISENTROPIC LIFT AND WARM ADVECTION CONTINUES ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON AS WARM FRONT MOVES ACROSS THE TEXAS COASTAL BEND AHEAD OF UPPER TROUGH AND COLD FRONT MOVING INTO THE SOUTHERN ROCKIES. SHOWERS AND DRIZZLE WILL CONTINUE TONIGHT DUE WARM FRONT TO SOUTHEAST AND UPPER TROUGH/COLD FRONT APPROACHING FROM WEST. HAVE INCLUDED A SLIGHT CHANCE OF THUNDER ACROSS THE EAST DUE TO UPPER JET DYNAMICS AND PROXIMITY TO WARM FRONT. COULD EVEN BE SOME SMALL HAIL AND HEAVY RAINS. AREAS OF FOG AS MODERATE LOW LEVEL JET KEEPS AIRMASS SLIGHTLY MIXED, ALTHOUGH SOME PATCHY DENSE FOG CAN BE EXPECTED. COLD FRONT WILL MOVE THROUGH THE AREA DURING THE OVERNIGHT INTO THE EARLY MORNING HOURS. THIS WILL CLEAR THE FOG AND CLOUDS, ALTHOUGH SOME WRAPAROUND CLOUDS WILL OCCUR ACROSS THE NORTH ON SATURDAY AS UPPER TROUGH PASSES ACROSS TEXAS. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP AFTER SUNRISE ON SATURDAY AS SOLAR HEATING AND SUBSIDENCE MIX STRONGER WINDS TO THE SURFACE. THUS, HAVE ISSUED A WIND ADVISORY SATURDAY. DOWNSLOPE WINDS WILL COUNTER ACT THE COLD ADVECTION AND WILL ALLOW HIGHS TO BE NEAR AVERAGE. WINDS WILL DECREASE RAPIDLY AFTER SUNSET LEADING TO FREEZING TEMPERATURES ACROSS A WIDE AREA OF SOUTH CENTRAL TEXAS BY SUNDAY MORNING. SOME AREAS MAY EXPERIENCE A HARD FREEZE, ESPECIALLY IN THE HILL COUNTRY. COLD ADVECTION WILL END BY SUNDAY WITH HIGHS SLIGHTLY BELOW AVERAGE AS THE SURFACE HIGH SETTLES OVER CENTRAL TEXAS. TEMPERATURES NEAR OR SLIGHTLY BELOW FREEZING CAN BE EXPECTED AGAIN EARLY MONDAY MORNING. A ZONAL FLOW ALOFT WILL PERSIST THE REMAINDER OF THE WEEK ALLOWING A SERIES OF FAIRLY WEAK SHORT-WAVES TO MOVE ACROSS THE CENTRAL STATES. THE SURFACE HIGH WILL MOVE OFF TO THE EAST ALLOWING A SOUTHERLY TO DEVELOP ON MONDAY AND PERSIST INTO THURSDAY. TEMPERATURES WILL SHOW A WARMING TREND TO ABOUT 10 DEGREES ABOVE AVERAGE WEDNESDAY AND THURSDAY. A PACIFIC COLD FRONT WILL MOVE THROUGH ON THURSDAY TAKING MAINLY LOW TEMPERATURES BACK TOWARD AVERAGE. ENOUGH MOISTURE AND LIFT SUGGESTS 10 TO 20 POPS EASTERN AREAS WEDNESDAY INTO THURSDAY. DRY AGAIN ON FRIDAY IN WAKE OF FRONT. MODELS SUGGEST ANOTHER STORM SYSTEM ACROSS THE SOUTHERN PLAINS NEXT WEEKEND JUST BEYOND THIS FORECAST PERIOD. HAVE GENERALLY GONE WITH THE MAV/MEX TEMPERATURES, EXCEPT 1 TO 3 DEGREES COLDER SUNDAY NIGHT INTO MONDAY MORNING DUE LOWER DEWPOINTS AND LIGHT WINDS. && .FIRE WEATHER... HAVE ISSUED A RED FLAG WARNING FOR THE RIO GRANDE PLAINS FOR SATURDAY AFTERNOON DUE 20 FOOT WINDS ABOVE 15 MPH AND RELATIVE HUMIDITIES BELOW 25 PERCENT. OTHER PARTS OF SOUTH CENTRAL TEXAS MAY SEE THESE CONDITIONS FOR AN HOUR AND WERE NOT INCLUDED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 46 60 35 61 35 / 60 10 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 47 61 30 59 26 / 60 10 0 0 0 DEL RIO INTL AIRPORT 44 64 34 59 36 / 10 - 0 0 0 SAN ANTONIO INTL AIRPORT 49 66 30 61 32 / 50 - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM TO 6 PM CST SATURDAY FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. RED FLAG WARNING FROM 12 PM TO 5 PM CST SATURDAY FOR THE FOLLOWING COUNTIES: KINNEY...MAVERICK...VAL VERDE. && 04/25
Hazardous weather outlook, Dec 14, 5:30 AM CST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 530 AM CST FRI DEC 14 2007 TXZ171>173-183>194-202>209-217>225-228-151200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 530 AM CST FRI DEC 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... AREAS OF DRIZZLE AND FOG THROUGH LATE MORNING. WIDELY SCATTERED TO SCATTERED SHOWERS THIS AFTERNOON. OVERNIGHT...SHOWERS AND THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STRONG COLD FRONT WILL MOVE THROUGH EARLY SATURDAY. STRONG NORTH WINDS OF 20 TO 30 MPH WITH GUST TO 35 MPH ARE LIKELY. A WIND ADVISORY MAY BE REQUIRED. THE STRONG NORTH WINDS AND LOW HUMIDITY VALUES COULD CREATE DANGEROUS FIRE CONDITIONS THAT WOULD REQUIRE RED FLAG WARNINGS ACROSS THE RIO GRANDE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 4:01 PM CST | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 26 hr |
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.